MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT
Model Number ECP0110GV
Medical Device Problem Codes Image Orientation Incorrect (1305); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.(expiration date: 12/2023).
 
Event or Problem Description
It was reported that during a stereotactic breast biopsy procedure through normal density tissue, the needle was allegedly unable to be removed from the patient.It was further reported that, the needle came out with an open aperture.Reportedly, the probe was removed from the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
The manufacturing location was selected as unknown due to system limitations.The manufacturing location for the encor product is adroit medical equipment.Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one encor biopsy probe was returned for evaluation.On visual evaluation, the probe appeared to have residue throughout and the device was received with the aperture completely opened condition.An in-house encor enspire system and vacuum assembly was used for functional testing.And it was noted that the related senomark is used for functional testing.The probe was loaded onto the in-house driver and calibrated successfully.The probe was able to rotate around the clock sampling successfully.The marker was able to be removed without any issue.One electronic photo was reviewed.Photo shows the product specifications of the product which was verified and it shows the encor probe needle where the aperture was in open condition.And it was noted that the tip protector was present in the needle.Therefore, based on the photo review, the reported difficult to remove and image orientation incorrect could not be confirmed.Therefore, the investigation for the reported difficult to remove and image orientation issue is kept as inconclusive as the condition of use cant be replicated as the whole device was not returned.A definitive root cause for the alleged difficult to remove and image orientation incorrect could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stereotactic breast biopsy procedure through normal density tissue, the needle was allegedly unable to be removed from the patient.It was further reported that the needle came out with an open aperture.Reportedly, the probe was removed from the patient.There was no reported patient injury.

Brand Name
ENCOR BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
UNKNOWN
706 moo 4
bangpoo ind estate
samutprakarn province 10280
BR   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16477969
Report Number2020394-2023-00130
Device Sequence Number14252678
Product Code KNW
UDI-Device Identifier00801741086250
UDI-Public(01)00801741086250
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECP0110GV
Device Catalogue NumberECP0110GV
Device Lot NumberVTGNG001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale